Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 250, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 29, 2012, 7:14 AM EDT for Floyd County, Harrison County, Indiana; Jefferson County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2012, 7:14 AM EDT (11:14 UTC)
- Expired
- May 29, 2012, 7:45 AM EDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Floyd County, IN, Harrison County, IN, Jefferson County, KY
The radar
The Louisville radar (KLVX), 38 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1116 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1674 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
459
WUUS53 KLMK 291114
SVRLMK
INC043-061-KYC111-291145-
/O.NEW.KLMK.SV.W.0250.120529T1114Z-120529T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
714 AM EDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LOUISVILLE...
SOUTHEASTERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
EASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 745 AM EDT
* AT 709 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LOTTICK CORNER...MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
ST. MATTHEWS...
SHIVELY...
PLEASURE RIDGE PARK...
NEW ALBANY...
LOUISVILLE BOWMAN FIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
&&
LAT...LON 3836 8576 3835 8576 3833 8579 3829 8579
3827 8574 3829 8568 3833 8565 3824 8557
3811 8599 3817 8603 3837 8579
TIME...MOT...LOC 1114Z 237DEG 18KT 3819 8593
WIND...HAIL 60MPH <.50IN
$$
RAS2 follow-up statements
419
WWUS53 KLMK 291127
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
727 AM EDT TUE MAY 29 2012
INC043-061-291137-
/O.CAN.KLMK.SV.W.0250.000000T0000Z-120529T1145Z/
HARRISON IN-FLOYD IN-
727 AM EDT TUE MAY 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLOYD AND EASTERN
HARRISON COUNTIES IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED EAST INTO KENTUCKY.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3824 8557 3814 8591 3816 8591 3818 8590
3823 8585 3827 8583 3828 8581 3829 8578
3827 8574 3829 8568 3833 8565
TIME...MOT...LOC 1127Z 237DEG 18KT 3823 8586
$$
KYC111-291145-
/O.CON.KLMK.SV.W.0250.000000T0000Z-120529T1145Z/
JEFFERSON KY-
727 AM EDT TUE MAY 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EDT
FOR NORTHWESTERN JEFFERSON COUNTY...
AT 723 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHIVELY...MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
LOUISVILLE...
ST. MATTHEWS...
SHIVELY...
PLEASURE RIDGE PARK...
LOUISVILLE BOWMAN FIELD...
LAT...LON 3824 8557 3814 8591 3816 8591 3818 8590
3823 8585 3827 8583 3828 8581 3829 8578
3827 8574 3829 8568 3833 8565
TIME...MOT...LOC 1127Z 237DEG 18KT 3823 8586
WIND...HAIL 60MPH <.50IN
$$
RAS768
WWUS53 KLMK 291144
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
744 AM EDT TUE MAY 29 2012
KYC111-291154-
/O.EXP.KLMK.SV.W.0250.000000T0000Z-120529T1145Z/
JEFFERSON KY-
744 AM EDT TUE MAY 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON COUNTY
WILL EXPIRE AT 745 AM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. EXPECT FREQUENT
LIGHTNING...WIND GUSTS UP TO 50 MPH...AND HEAVY RAIN CAUSING PONDING
OF WATER ON ROADWAYS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3824 8557 3814 8591 3816 8591 3818 8590
3823 8585 3827 8583 3828 8581 3829 8578
3827 8574 3829 8568 3833 8565
TIME...MOT...LOC 1144Z 237DEG 18KT 3828 8577
$$
RASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:58 AM EDT, 16 minutes earlier.
Area forecast discussion, May 29, 6:58 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 658 AM EDT TUE MAY 29 2012 .Short Term (Today through Wednesday)... Issued at 315 AM EDT Tue May 29 2012 A cold front currently stretched southwestward from the Great Lakes region to Oklahoma continues to approach the our area from the west. A concentrated area of showers and thunderstorms have developed along and ahead of this front, with a narrow area of generally isolated convection developing around our north and northwest CWA at this time. Scattered showers and thunderstorms will increase as the front moves across the forecast area today. As the front moves east into the Bluegrass region, there may be a chance for some stronger storms during the afternoon hours if that area receives enough heating. These storms could produce gusty winds and hail. However, some guidance suggests showers and thunderstorms could develop a little earlier this morning, which would reduce the slightly stronger afternoon storm potential. Either way, the storms should move out of the area from west to east during the late afternoon and early evening hours. Precip amounts do not appear too impressive, with an average of only 2-3 tenths of an inch possible. This system has not and still does not appear to be the widespread rain maker we really could use. High pressure building in behind the front will provide clearing skies and dry conditions tonight through Wednesday. As mentioned in the previous AFD, temperatures will be a tricky forecast today, given likely variations in cloud cover and precip coverage. However, latest model consensus still indicates mid and upper 80s remain a good bet. With a dry and cooler air mass building over the region tonight, lows will be cooler, dropping into the upper 50s and lower 60s. There could be some patchy fog overnight, particularly across our southeast CWA where it might take a little longer to dry out. So, have added this to the forecast. Wednesday is shaping up to be a great day, with generally light northerly winds, lower humidity, mostly sunny skies, and highs topping out in the upper 70s to lower 80s across the north, with mid-upper 80s across the south. .Long Term (Wednesday Night through Monday)... Issued at 305 AM EDT Tue May 29 2012 Period will transition from a quiet Wednesday to a more active end of the week as an upper trough, now over the Pacific northwest states, moves into the Northern Plains Wednesday night. The models each handle the development of a surface low ahead of this feature differently, but the consensus has something developing roughly centered near the Ozarks Thursday morning. By that afternoon, this surface low is forced quickly northeast in the latest UKMET, GFS, NAM, and the 28/12Z EC, dragging a cold front into extreme western Kentucky. Expect a good shot at rain here, either from this band of storms or from the warm front extending out ahead of the surface low. By Friday morning, only the 28/12Z EC has the front through the region. The GFS and the more outlier GEM not mentioned above, as well as the SREF and GFDL all hang it around the area through Friday. Previous forecast kept in some rain chances through the day Friday, and the AllBlend comes up with similar numbers. Depending on the time of the day and how far east this front progresses, we may be able to see some severe storms develop ahead of the front. The proximity to both fronts and the strength of the system could allow for an isolated tornado to develop along with the other severe weather threats. After the front moves through on Friday, the weekend looks below normal for temperatures with high pressure building into the region Saturday but clouds hanging in their as the forcing upper low continues to affect us from its center over southeast Ontario. Sunday should be closer to normal, with more of a southerly flow. More of a concern here would be the northwest flow aloft, notorious for bringing in difficult to forecast storm systems. Monday should continue the warmup as the ridge that is responsible for that northwest flow gets closer to our region. && .Aviation (12Z TAF Issuance)... Updated at 658 AM EDT Tue May 29 2012 A cold front is approaching from the northwest, with several outflow boundaries ahead of it sparking new convection. Current thunderstorms northwest of SDF will shift northeast, likely to remain just VCTS. Cells to the southwest of SDF may track directly over the airfield within the hour. Expect scattered showers and thunderstorms to continue as the front pushes east, with increasing activity for BWG and LEX as the morning progresses. Still expecting VFR conditions through the forecast period, but could experience brief lower vis if a thunderstorm moves directly over an airfield along with localized wind gusts up to around 40 knots. Otherwise, winds will remain northwest at SDF, while winds will shift from southwest to northwest at BWG and LEX as the outflow boundary and front passes through. High pressure building in behind the front will provide clearing skies and dry conditions for the rest of the period. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Short Term.......MJP Long Term........RJS Aviation.........MJP
Hazardous weather outlook, May 29, 3:45 AM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 AM EDT TUE MAY 29 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-300745- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 345 AM EDT TUE MAY 29 2012 /245 AM CDT TUE MAY 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AS A COLD FRONT MOVES THROUGH THE REGION. BRIEF HIGH WIND GUSTS...SMALL HAIL...AND HEAVY RAIN MAY OCCUR WITH THE STRONGER STORMS. THE BEST CHANCE FOR ANY STRONG STORMS WILL BE IN THE MIDDLE AND LATE AFTERNOON OVER THE BLUEGRASS. ALL STORMS PRODUCE DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE LATEST FORECASTS SUGGEST THAT A BETTER CHANCE OF WIDESPREAD THUNDERSTORM ACTIVITY EXISTS FOR THE THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON TIME PERIOD. AN UNSEASONABLY STRONG WEATHER SYSTEM IS FORECAST TO MOVE INTO THE OHIO VALLEY FROM THE WEST AND THIS SYSTEM MAY BRING STRONG TO SEVERE THUNDERSTORMS TO THE OUTLOOK AREA. THERE IS STILL SOME UNCERTAINTY WITH THE EVENTUAL EVOLUTION OF THIS WEATHER SYSTEM. THEREFORE...STAY TUNED TO FORECASTS THIS WEEK FOR MORE INFORMATION ON THIS WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE REQUIRED THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. MJP/RJS
In the hours before
Special weather statement, May 29, 6:21 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
621 AM EDT TUE MAY 29 2012
INZ090-291045-
HARRISON-
621 AM EDT TUE MAY 29 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 613 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF BRANDENBURG...AND MOVING
NORTHEAST AT 25 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ELIZABETH AND NEW MIDDLETOWN...
SEVEN SPRINGS AND SUGAR GROVE...
LOTTICK CORNER AND LANESVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3826 8599 3820 8595 3819 8596 3819 8594
3814 8591 3811 8590 3800 8608 3810 8620
TIME...MOT...LOC 1022Z 231DEG 21KT 3811 8605
RSSpecial weather statement, May 29, 6:23 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
623 AM EDT TUE MAY 29 2012
KYZ024-027-291100-
BRECKINRIDGE-GRAYSON-
523 AM CDT TUE MAY 29 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 518 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES WEST OF LEITCHFIELD...AND MOVING EAST AT
25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LEITCHFIELD...
HICKORY CORNER AND POST...
CONCORD AND SHORT CREEK...
INDIAN VALLEY AND CANNONS POINT...
COBBLERS KNOB AND DUFF...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3756 8663 3755 8660 3754 8661 3755 8658
3757 8661 3758 8661 3769 8631 3748 8625
3745 8662 3755 8667
TIME...MOT...LOC 1024Z 253DEG 21KT 3753 8655
RSSpecial weather statement, May 29, 6:28 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 628 AM EDT TUE MAY 29 2012 INZ077-090>092-291100- CLARK-FLOYD-HARRISON-WASHINGTON- 628 AM EDT TUE MAY 29 2012 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 50 MPH WINDS... AT 618 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTH OF CORYDON...AND MOVING EAST AT 25 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... GALENA... BORDEN AND NAVILLETON... STARLIGHT AND SCOTTSVILLE... CARWOOD... THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS 16 AND 8. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3858 8574 3838 8570 3824 8610 3843 8617 TIME...MOT...LOC 1028Z 257DEG 22KT 3841 8603 RS
Special weather statement, May 29, 6:45 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
645 AM EDT TUE MAY 29 2012
INZ091-092-KYZ030-291115-
CLARK-FLOYD-JEFFERSON-
645 AM EDT TUE MAY 29 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 637 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF NEW ALBANY...AND MOVING
NORTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PROSPECT...
LOUISVILLE...
NEW ALBANY...
JEFFERSONVILLE...
FLOYDS KNOBS...
CLARKSVILLE...
CEMENTVILLE AND HAMBURG...
WATSON AND OAK PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3848 8568 3841 8562 3838 8564 3836 8559
3834 8559 3829 8554 3817 8590 3819 8590
3819 8595 3820 8595 3826 8595 3828 8599
TIME...MOT...LOC 1045Z 239DEG 22KT 3826 8587
RSSpecial weather statement, May 29, 7:08 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
708 AM EDT TUE MAY 29 2012
INZ090-KYZ025-028-291145-
HARDIN-HARRISON-MEADE-
708 AM EDT TUE MAY 29 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...
AT 705 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF BRANDENBURG...AND MOVING
NORTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BRANDENBURG...
BRANDENBURG STATION...
ROCK HAVEN AND GRAHAMTON...
HUGHES LANDING AND LACONIA...
PILCHER LANDING AND NEW BOSTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3810 8606 3789 8586 3781 8616 3791 8629
3793 8631
TIME...MOT...LOC 1108Z 240DEG 23KT 3790 8615
EERSpecial weather statement, May 29, 7:11 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
711 AM EDT TUE MAY 29 2012
INZ090-KYZ029-030-291145-
BULLITT-HARRISON-JEFFERSON-
711 AM EDT TUE MAY 29 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS ENTERING SOUTHERN LOUISVILLE METRO...
AT 705 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASURE RIDGE PARK
TO 7 MILES SOUTHWEST OF VALLEY STATION...AND MOVING NORTHEAST AT 20
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
VALLEY STATION...
ST. MATTHEWS...
SHIVELY...
PLEASURE RIDGE PARK...
OKOLONA...
BARRALLTON...
BROOKS...
LOUISVILLE INTERNATIONAL AIRPORT AND LOUISVILLE BOWMAN FIELD...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 121 AND 135.
THESE STORMS WILL AFFECT THE ENTIRE LENGTH OF THE WATTERSON AND THE
GENE SNYDER FREEWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3831 8551 3812 8543 3799 8591 3799 8593
3801 8595 3800 8598 3817 8592 3831 8552
TIME...MOT...LOC 1110Z 230DEG 17KT 3818 8585 3803 8591
RASThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:55 AM EDT | Special Weather Statement | LMK | Dubois | 35 min |
| May 29, 4:10 AM EDT | Special Weather Statement | LMK | Dubois | 35 min |
| May 29, 4:23 AM EDT | Special Weather Statement | LMK | Orange | 37 min |
| May 29, 4:52 AM EDT | Special Weather Statement | LMK | Crawford, Orange | 23 min |
| May 29, 5:22 AM EDT | Special Weather Statement | LMK | Crawford | 38 min |
| May 29, 6:21 AM EDT | Special Weather Statement | LMK | Harrison | 24 min |
| May 29, 6:28 AM EDT | Special Weather Statement | LMK | Floyd | 32 min |
| May 29, 6:45 AM EDT | Special Weather Statement | LMK | Floyd | 30 min |
| May 29, 7:37 AM EDT | Special Weather Statement | LMK | Floyd | 53 min |
| May 29, 7:57 AM EDT | Special Weather Statement | LMK | Clark, Floyd | 33 min |
| May 29, 8:14 AM EDT | Areal Flood Advisory | LMK | Clark, Floyd | 3 hr |
| May 29, 8:32 AM EDT | Flash Flood Warning | LMK | Clark, Floyd | 3 hr |
| May 29, 8:36 AM EDT | Special Weather Statement | LMK | Clark, Floyd, Harrison | 84 min |
| May 29, 8:38 AM EDT | Special Weather Statement | LMK | Clark, Floyd, Harrison | 82 min |
| May 29, 10:35 AM EDT | Flash Flood Warning | LMK | Harrison | 3 hr |
| May 29, 11:25 AM EDT | Areal Flood Warning | LMK | Clark, Floyd | 4 hr |
| May 29, 5:27 AM EDT | Special Weather Statement | LMK | Metcalfe | 33 min |
| May 29, 5:48 AM EDT | Special Weather Statement | LMK | Ohio | 42 min |
| May 29, 6:23 AM EDT | Special Weather Statement | LMK | Grayson | 37 min |
| May 29, 7:08 AM EDT | Special Weather Statement | LMK | Meade | 37 min |
| May 29, 7:11 AM EDT | Special Weather Statement | LMK | Jefferson | 34 min |
| May 29, 7:31 AM EDT | Special Weather Statement | LMK | Hardin | 29 min |
| May 29, 8:17 AM EDT | Special Weather Statement | LMK | Breckinridge, Meade | 28 min |
| May 29, 9:00 AM EDT | Special Weather Statement | LMK | Oldham | 30 min |
| May 29, 9:17 AM EDT | Special Weather Statement | LMK | Logan | 43 min |
| May 29, 9:20 AM EDT | Flash Flood Warning | LMK | Jefferson, Oldham | 3 hr |
| May 29, 9:58 AM EDT | Areal Flood Advisory | LMK | Breckinridge, Grayson | 2 hr |
| May 29, 10:00 AM EDT | Severe Thunderstorm Warning | LMK | Logan | 30 min |
| May 29, 10:16 AM EDT | Special Weather Statement | LMK | Breckinridge, Bullitt, Grayson, Hardin, Nelson, Spencer and 1 more | 44 min |
| May 29, 10:30 AM EDT | Special Weather Statement | LMK | Meade | 30 min |
| May 29, 11:07 AM EDT | Special Weather Statement | LMK | Jefferson | 38 min |
| May 29, 11:26 AM EDT | Areal Flood Advisory | LMK | Breckinridge, Ohio | 3 hr |
| May 29, 12:01 PM EDT | Special Weather Statement | LMK | Hardin | 59 min |
| May 29, 12:12 PM EDT | Special Weather Statement | LMK | Madison | 48 min |
| May 29, 12:13 PM EDT | Areal Flood Warning | LMK | Jefferson, Oldham | 3 hr |
| May 29, 12:15 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 30 min |
| May 29, 1:03 PM EDT | Areal Flood Advisory | LMK | Garrard, Lincoln, Madison | 2 hr |
| May 29, 5:26 PM EDT | Special Weather Statement | LMK | Logan | 49 min |
| May 29, 5:29 PM EDT | Special Weather Statement | LMK | Butler | 46 min |
| May 29, 6:00 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.